Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 11, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 1, 2012, 3:00 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Apr 1, 2012, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2012, 3:00 AM MDT (09:00 UTC)
- In effect from
- Apr 1, 2012, 12:00 PM MDT
- Expired
- Apr 1, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3915 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WWUS75 KBOI 010900 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 300 AM MDT SUN APR 1 2012 ...A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN MAGIC VALLEY FOR THIS AFTERNOON AND EVENING... .AN EXITING UPPER LEVEL STORM SYSTEM WILL HELP TO CREATE WINDY CONDITIONS IN THE WESTERN MAGIC VALLEY THIS AFTERNOON AND EVENING. A COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND STRONG WINDS IN THE LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE WILL CREATE WINDS OF AT LEAST 30 MPH WITH GUSTS OVER 45 MPH. THIS IS ENOUGH TO BLOW SMALL ITEMS AROUND AND ALSO IMPACT TRAVEL IN LARGE VEHICLES. IDZ016-011700- /O.NEW.KBOI.WI.Y.0011.120401T1800Z-120402T0300Z/ WESTERN MAGIC VALLEY- 300 AM MDT SUN APR 1 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON AND EVENING THROUGH 9 PM MDT. * IMPACTS...SMALL ITEMS MAY BE BLOWN ABOUT AND TRAVEL IN LARGE PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
316 WWUS75 KBOI 011807 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1207 PM MDT SUN APR 1 2012 ...A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN MAGIC VALLEY FOR THIS AFTERNOON AND EVENING... .AN EXITING UPPER LEVEL STORM SYSTEM WILL HELP TO CREATE WINDY CONDITIONS IN THE WESTERN MAGIC VALLEY THIS AFTERNOON AND EVENING. A COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND STRONG WINDS IN THE LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE WILL CREATE WINDS OF AT LEAST 30 MPH WITH GUSTS OVER 45 MPH. THIS IS ENOUGH TO BLOW SMALL ITEMS AROUND AND ALSO IMPACT TRAVEL IN LARGE VEHICLES. IDZ016-020300- /O.CON.KBOI.WI.Y.0011.000000T0000Z-120402T0300Z/ WESTERN MAGIC VALLEY- 1207 PM MDT SUN APR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON AND EVENING THROUGH 9 PM MDT. * IMPACTS...SMALL ITEMS MAY BE BLOWN ABOUT AND TRAVEL IN LARGE PROFILE VEHICLES MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
743 WWUS75 KBOI 020239 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 839 PM MDT SUN APR 1 2012 ...WINDS DECREASING IN SOUTH CENTRAL IDAHO... .WEST WINDS WERE FINALLY DECREASING IN SOUTH-CENTRAL IDAHO AS THE CHANGE IN AIR MASS FROM WARM TO COLD HAS NEARLY COMPLETED. IDZ016-020345- /O.EXP.KBOI.WI.Y.0011.000000T0000Z-120402T0300Z/ WESTERN MAGIC VALLEY- 839 PM MDT SUN APR 1 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. MONDAY WILL BE LESS WINDY THAN TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 3:00 AM MDT, 0 minutes earlier.
Area forecast discussion, Apr 1, 3:00 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 300 AM MDT SUN APR 1 2012 .SHORT TERM...TODAY THROUGH MONDAY...A WEAKENING UPPER LEVEL SYSTEM IS MOVING THROUGH THE CWA AT THIS TIME. THIS IS THE SAME SYSTEM THAT BROUGHT THUNDERSTORMS TO THE MTNS AND STRONG WINDS TO MUCH OF THE AREA YESTERDAY. WE HAVE ISSUED A NEW WIND ADVISORY FOR THE WESTERN MAGIC VALLEY FOR THIS AFTERNOON AND EVENING...WHERE A COMBINATION OF A STRONG SURFACE PRESSURE GRADIENT AND STRONG WINDS JUST OFF THE SURFACE WILL RESULT IN SUSTAINED WINDS ABOVE 30 MPH WITH GUSTS TO 45 MPH. SHOWERS ARE EXPECTED TO DEVELOP TODAY MAINLY OVER THE MTNS...BUT A FEW COULD DROP A HUNDREDTH OR TWO IN THE VALLEYS. TEMPS WILL BE MUCH COOLER THAN SATURDAY...AS MUCH AS 20 DEGREES COOLER IN SOME AREAS. IN ADDITION TO THE COLD FRONT THAT MOVED THROUGH YDAY AFTERNOON AND EVENING...A SECOND WEAKER COLD FRONT IS MOVING THROUGH THIS MORNING...ADDING TO THE COLD AIR ADVECTION. WITH ALL THIS COLD AIR IN PLACE...ANY SHOWERS THAT DO FORM IN THE VALLEYS TODAY WILL BE EITHER SNOW/GRAUPEL SHOWERS OR A COMBINATION OF RAIN AND SNOW. TEMPS WILL WARM UP SOME MONDAY AS THE COLD AIR MODIFIES AND WEAK RIDGING BUILDS IN ALOFT. WE WILL ALSO DRY OUT MORE OVERNIGHT AND ON MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS AGREE WITH A PROGRESSIVE WEATHER PATTERN THROUGH THE EXTENDED PERIOD...BUT THERE REMAINS DIFFERENCES BETWEEN THE MODELS AND EVEN MINOR RUN TO RUN DIFFERENCES. EVEN WITH THE DIFFERENCES BETWEEN THE MODELS STILL LOOKS LIKE A BRIEF DRY PERIOD MONDAY NIGHT AND TUESDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA AHEAD OF THE NEXT PACIFIC STORM SYSTEM. TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE NORMAL. TUESDAY NIGHT CURRENT RUN OF THE MODELS A BIT FASTER WITH PRECIPITATION MOVING INTO THE FORECAST AREA BUT OVERALL STILL LOOKS TO BE DRY FOR MOST OF THE REGION. DID INCREASE POPS OVER SOUTHEAST OREGON BUT LEFT SOUTHWEST IDAHO MAINLY DRY. UPPER LEVEL TROUGH WILL SLOWLY MOVER OVER THE PACIFIC NORTHWEST WEDNESDAY THROUGH SATURDAY. PRECIPITATION WILL SPREAD OVER THE AREA WITH THE BEST CHANCE WEDNESDAY NIGHT AND THURSDAY. COLDER TEMPERATURES WILL ACCOMPANY THE UPPER LEVEL TROUGH WITH THE COLDEST TEMPERATURES ON THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE 30S AND 40S. TEMPERATURES WILL WARM BACK TO NORMAL BY SATURDAY. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS OVER HIGHER TERRAIN WITH ISOLATED SHOWERS LOWEST VALLEYS. MAINLY VFR CONDITIONS WITH LOCAL MVFR AND ISOLATED IFR CONDITIONS OVER THE MOUNTAINS. MAIN CONCERN FOR TODAY WILL BE SURFACE WINDS. SURFACE WINDS THIS MORNING WILL BE WESTERLY 10-20 KNOTS INCREASING TO 20-30 KNOTS THIS AFTERNOON. SURFACE WINDS IN THE MAGIC VALLEY WILL BE SUSTAINED AROUND 30 KNOTS WITH GUSTS TO AROUND 40 KNOTS. SOUTHWEST WINDS ALOFT 25-35 KNOTS UP TO 10K FEET MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ016. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...SP LONG TERM....JA AVIATION.....JA
Hazardous weather outlook, Mar 31, 11:49 PM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 1149 PM MDT SAT MAR 31 2012 IDZ011>016-028>030-033-ORZ061>064-020600- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 1149 PM MDT SAT MAR 31 2012 /1049 PM PDT SAT MAR 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 31, 9:15 PM MDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
915 PM MDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM NON-TSTM WND GST JEROME 42.73N 114.52W
03/31/2012 M52 MPH JEROME ID ASOS
0913 PM NON-TSTM WND GST MOUNTAIN HOME 43.14N 115.69W
03/31/2012 M50 MPH ELMORE ID ASOS
0913 PM NON-TSTM WND GST TWIN FALLS 42.56N 114.46W
03/31/2012 M49 MPH TWIN FALLS ID ASOS
&&
BBURGESSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.